Dear Dr. Dombeck, I have actually a quite strange problem. I read a lot about children and teenagers being very emotional and throwing tantrums, but I am 21 years old and I do this too. Sometimes I fly off the handle or cry for no reason. I've tried very hard to control this anger many different ways and I've been fairly successful, and as a result, my personal relationships have thrived. The new problem that arose from this, which is quite odd, was that I'm so happy. I cry a lot out of happiness and i have a constant fear I'm going to lose the people in my life that I finally love and get along with! For example, my boyfriend and I are getting along so well, he moved in, and we're talking about getting married. Things are so great, I'm so happy that it makes me cry when I think about it. why is this? how can I handle this? it feels so stupid to be so upset when I'm so happy! Thanks
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
- Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.